1-year-old Ohio boy dies after suspected opioid overdose

generic fire medic emergency vehicle
(WDTN Photo)

AKRON, Ohio (AP) — Authorities say a 1-year-old Ohio boy who was believed to have overdosed on opioids and was revived with an antidote drug has died.

The Summit County Medical Examiner’s Office says the boy died Sunday night, three days after he overdosed at a home in Akron.

Police say a 9-year-old boy called 911 Thursday evening after noticing that his young brother had stopped breathing. Paramedics gave the younger child one dose of naloxone, and he received another at a hospital and resumed breathing on his own.

READ MORE: 1-year-old Ohio boy hospitalized after opioid overdose

Police say the child’s mother fled and was later arrested on an unrelated warrant.

Authorities didn’t immediately release the identity of the child who died. An autopsy was planned.

WDTN.com provides commenting to allow for constructive discussion on the stories we cover. In order to comment here, you acknowledge you have read and agreed to our Terms of Service. Commenters who violate these terms, including use of vulgar language or racial slurs, will be banned. Please be respectful of the opinions of others and keep the conversation on topic and civil. If you see an inappropriate comment, please flag it for our moderators to review.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s